Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 31, 2018, 6:41 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2018, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 1, 2018, 3:19 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
463 WHUS73 KGRB 312341 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 641 PM CDT Sat Mar 31 2018 LMZ541>543-010745- /O.CAN.KGRB.GL.W.0007.000000T0000Z-180401T0000Z/ /O.NEW.KGRB.SC.Y.0028.180331T2341Z-180401T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 641 PM CDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 AM CDT Sunday. The Gale Warning has been cancelled. * WINDS...Northwest 15 to 25 knots. Gusts to 30 kts early. * WAVES...5 to 8 feet over the nearshore waters of Lake Michigan, subsiding to 3 to 5 feet late this evening. Waves omitted due to ice coverage on the central and southern Bay of Green Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-010045- /O.CAN.KGRB.GL.W.0007.000000T0000Z-180401T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 641 PM CDT Sat Mar 31 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Green Bay has cancelled the Gale Warning. $$
2 follow-up statements
018 WHUS73 KGRB 010144 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 844 PM CDT Sat Mar 31 2018 LMZ541>543-010900- /O.CON.KGRB.SC.Y.0028.000000T0000Z-180401T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 844 PM CDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...Northwest 15 to 25 knots. * WAVES...4 to 7 feet over the nearshore waters of Lake Michigan, subsiding to 2 to 4 feet overnight. Waves omitted due to ice coverage on the central and southern Bay of Green Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
927 WHUS73 KGRB 010819 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 319 AM CDT Sun Apr 1 2018 LMZ541>543-010930- /O.CAN.KGRB.SC.Y.0028.000000T0000Z-180401T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 319 AM CDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. $$ AK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 5:29 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 31, 5:29 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 529 PM CDT Sat Mar 31 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 331 PM CDT Sat Mar 31 2018 Main concerns in the short term are remaining snow in northern Wisconsin, wind and temperatures. Surface low pressure that moved across Wisconsin today was over northern Lake Michigan at 19Z. As the system departed precipitation ended across all except northern Wisconsin, where there was still some light snow but it was diminishing. Kept a slight chance for snow showers in far north central Wisconsin tonight but the rest of the area should remain dry. Winds increased due to the tight surface pressure gradient west of the low but they should gradually decrease later in the night. Recent observations indicated peak gusts around 30 knots at SUE, ISW, MFI, MTW and OSH. Cold advection along with new snow and clearing skies suggest a rather cold night across the area but winds will be strong enough to keep temperatures from tanking. Sunshine tomorrow should allow for high temperatures in the mid 20s to lower 30s. .LONG TERM...Sunday Night Through Saturday Issued at 331 PM CDT Sat Mar 31 2018 The main forecast concern is the potential for another round of accumulating snowfall starting late Monday afternoon and continuing into Tuesday night. High pressure should bring a dry and cold night on Sunday night. Cold will be a recurring theme, as temperatures are expected to remain much below normal throughout the extended period, due to a couple reinforcing shots of Canadian air. Of particular concern will be the potential for a prolonged period of accumulating snow, possibly heavy over parts of central, northeast and east central WI. WAA will commence on Monday afternoon, in advance of a low pressure system organizing over eastern Colorado. Snow or mixed rain/snow is expected to develop later in the afternoon, especially over the western and southern parts of the forecast area. An inch or less of accumulation is expected over north central WI. Light snow is expected to continue Monday night as WAA, the RRQ of an upper jet and some weak mid-level frontogenesis provide forcing. Additional accumulations of 1-3 inches are anticipated through the nighttime period. Snow is expected to intensify on Tuesday as the surface low tracks near the Chicago vicinity and an upper level trough approaches. The track of the low favors the heaviest precipitation over the southeast half of the forecast area, with additional snow accumulations ranging from 2-3 inches in north central WI, to 3-6 inches in central, northeast and east central WI. Rain may mix with the snow in spots Tuesday afternoon, as temperatures warm into the middle 30s. The snow will linger into Tuesday night, with additional minor accumulations anticipated, especially in east central WI. Minor precipitation chances will occur across northern WI due to lake-effect or weak short-wave trofs, but most of the region will have dry and cold conditions. && .AVIATION...for 00Z TAF Issuance Issued at 529 PM CDT Sat Mar 31 2018 High pressure building into the western Great Lakes in the wake of a low pressure system departing northern Lower Michigan, will bring clearing VFR conditions and diminishing winds this evening. Patchy MVFR clouds may pass over the far north at times tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for WIZ022. && SHORT TERM.....MG LONG TERM......Kieckbusch AVIATION.......TDH
Hazardous weather outlook, Mar 31, 2:48 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Sat Mar 31 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Sat Mar 31 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Snow is possible across the area late Monday afternoon through Tuesday night. Significant snow accumulations are possible, especially in central, northeast and east central Wisconsin. The heaviest snow is expected to occur on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-012000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Sat Mar 31 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability for widespread hazardous weather is low. MG/Kieckbusch
In the hours before
Local storm report, Mar 31, 1:51 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW PLOVER 44.45N 89.53W
03/31/2018 M2.4 INCH PORTAGE WI CO-OP OBSERVER
&&
BERSCHLocal storm report, Mar 31, 2:23 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HEAVY SNOW MOUNTAIN 45.18N 88.48W
03/31/2018 M7.3 INCH OCONTO WI TRAINED SPOTTER
&&
SACLocal storm report, Mar 31, 2:24 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HEAVY SNOW MANITOWISH WATERS 46.13N 89.88W
03/31/2018 M6.0 INCH VILAS WI CO-OP OBSERVER
STORM TOTAL.
&&
SACLocal storm report, Mar 31, 4:08 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY SNOW WAUSAU 44.96N 89.63W
03/31/2018 M6.0 INCH MARATHON WI BROADCAST MEDIA
WSAW TV-7.
&&
SACLocal storm report, Mar 31, 4:29 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
429 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM SNOW 4 W AURORA 45.78N 88.17W
03/31/2018 M7.0 INCH FLORENCE WI COCORAHS
STORM TOTAL.
&&
SACLocal storm report, Mar 31, 5:28 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
528 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM SNOW WASHINGTON ISLAND 45.38N 86.90W
03/31/2018 M3.9 INCH DOOR WI CO-OP OBSERVER
STORM TOTAL
&&
THNearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.